Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


Modification of a quasi-Newton method for nonlinear equations with a sparse Jacobian

Author: L. K. Schubert
Journal: Math. Comp. 24 (1970), 27-30
MSC: Primary 65.50
MathSciNet review: 0258276
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For solving large systems of nonlinear equations by quasi-Newton methods it may often be preferable to store an approximation to the Jacobian rather than an approximation to the inverse Jacobian. The main reason is that when the Jacobian is sparse and the locations of the zeroes are known, the updating procedure can be made more efficient for the approximate Jacobian than for the approximate inverse Jacobian.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65.50

Retrieve articles in all journals with MSC: 65.50

Additional Information

PII: S 0025-5718(1970)0258276-9
Keywords: Quasi-Newton method, nonlinear simultaneous equations, approximation to Jacobian, nonlinear differential equations
Article copyright: © Copyright 1970 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia